Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to two episodes. A month back carbon dioxide was slightly low at 19 with trace blood in urine and USG 1.005 and urine ph 7. Second one recently again this month had mild low bicarbonate.
Welcome to icliniq.com.
I went through your reports and labs that you sent (attachment removed to protect patient identity), You have one report showing slightly low normal potasium level of 3.8. V tac can be because of low potasium level. There can be condition called as distal renal tubular acidosis for which check urine sodium, potasium and chloride and creatinine and we have to calculate urinary anion gap. Also, since how long you are taking Methotrexate?
Was this answer helpful?|
Thank you for answering so quickly with some ideas. I would be interested in exploring how to rule out the renal acidosis. If you make recommendations on which additional labs to collect I will try to get them during next episode if I can get to my GP. I have taken Methotrexate for the past 10 years but recently halved my dose of it. This issue with the tired spells began four years back. I have a history of dermatomyositis and have recently weaned off Prednisone, which I hoped would have fixed the issues but I have had 2 episodes since stopping the Prednisone.
On the vtach episode in the hospital I arrived with BUNCreat low 11.2 (range 12-20), CL high 110 (range 98-107) and potassium K was 4 normal (range 3.5-4.1) and on day 2 admission on IV in CCU, BUNCreat was high (21.7), CL high 111, CO2 low (22-32), K 3.7 normal (3.5-5.1). I was discharged on the Metaprolol and it seemed to help with the episodes but I do still occasionally have them. I thought of seeking kidney consultation after suggestion from a nurse friend.
Welcome back to icliniq.com.
So as I note most of the time your potassium is nearly at normal range, but co2 in blood is low. Regarding weakness of muscle, that can be because of your dermatomyositis and some time long term steroid exposure can cause proximal muscle weakness and symptom like getting up from swuatting position, will need EMG NCS to rule it out (electromyography and nerve conduction study). Regarding renal tubular acidosis, measure urinary sodium, potasium, chloride and creatine, also blood arterial blood gas which have pH and bicarbonate level. Also, measure your serum osmolarity once again as it was elevated to 320 some month before. Will most likely to get clear picture after above things. Till then take care.
Was this answer helpful?|
Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help. Read Full »
Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke? Read Full »
Query: Hello doctor, I am an 18 year old girl. This week, I bought two kittens and a dog. I took good care of them and cleaned them thrice a day. One of my kittens scratched me a bit, but I cleaned the scratch with soap and alcohol. It has been six days and the scratch is gone. But, I feel very weak late... Read Full »
Ask your health query to a doctor online?Ask a Nephrologist Now